MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 DXTEND MOD EPI 1 ECC RIGHT HA; DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEM ACCESSORY

DEPUY FRANCE SAS - 3003895575 DXTEND MOD EPI 1 ECC RIGHT HA; DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEM ACCESSORY
Model Number 130720103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Product complaint #: (b)(4).Clinical symptoms code: appropriate term/code not available (e2402) used to capture infections.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision of a delta xtend for pain.The surgeon wanted to upsize the glenosphere from a 38 to a 42 and change the poly cup.Once the cup was removed the surgeon decided to removed the epiphysis as there was a lot of bone reabsorption indicative of an infection.He also observed that the glenosphere was loose.We observed that it was infected after removing the glenosphere as there was a lot of 'gunk' behind the glenosphere on the face of the metaglene.The screws and metaglene were well fixed.Stem was well fixed.Additional information received: date of implantation (primary surgery).Exact date unknown but it was in 2013.Product and lot number of the metaglene.Metaglene lot number unknown, but it was not removed as it was stable along with the screws.Please clarify what you mean by gunk behind the glenosphere on the face of the metaglene? by 'gunk' i mean there was tissue behind the glenosphere on the face of the metaglene which looked like infected tissue.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
DXTEND MOD EPI 1 ECC RIGHT HA
Common Device Name
DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEM ACCESSORY
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
MDR Report Key10971826
Report Number1818910-2020-26556
Device Sequence Number4330227
Product Code KWS
UDI-Device Identifier10603295027300
UDI-Public10603295027300
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
MM 49-12
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number130720103
Device Catalogue Number130720103
Device Lot Number5212387
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer11/19/2020
02/01/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date12/12/2020
02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DXTEND GLENOSPHERE STD D38MM.; DXTEND STAND PE CUP D38 +3MM.; UNKNOWN SHOULDER HUMERAL STEMS.; UNKNOWN SHOULDER LOCKING SCREW.; UNKNOWN SHOULDER LOCKING SCREW.; UNKNOWN SHOULDER METAGLENE.; UNKNOWN SHOULDER NON-LOCKING SCREW.; UNKNOWN SHOULDER NON-LOCKING SCREW.; DXTEND GLENOSPHERE STD D38MM; DXTEND STAND PE CUP D38 +3MM; UNKNOWN SHOULDER HUMERAL STEMS; UNKNOWN SHOULDER LOCKING SCREW; UNKNOWN SHOULDER LOCKING SCREW; UNKNOWN SHOULDER METAGLENE; UNKNOWN SHOULDER NON-LOCKING SCREW; UNKNOWN SHOULDER NON-LOCKING SCREW
Outcome Attributed to Adverse Event Required Intervention;